MAUDE Adverse Event Report: TORNIER INC LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

TORNIER INC LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Model Number DKY216
Medical Device Problem Codes Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had component loosening post-operatively.Since (b)(6) 2022, probably after maculation efforts, intense pain in the left elbow.X-rays show a loosening of humeral implant (stem) and lateral deviation of the radial implant.Revision of the humeral implant is planned in (b)(6) 2023 plus removal of the radial implant.The patient experienced pain on his prosthesis when practicing weightlifting, and during a move.He did not really follow the precautionary instructions and avoidance of carrying loads.He was reoperated to remove the radial implant and change the humeral implant (more than 3 hours of really difficult surgery).The ao classification does not apply to bone loss of the humerus, ulna and radius (after 7 interventions following an open fracture in 2013 by motorcycle accident).This is well beyond c3.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the following correction: the establishment fda registration number was corrected from 3000931034 to 0001649390.D3 (manufacturer entity) and g1 (manufacturing site).
 
Additional Manufacturer Narrative
Correction: h6 clinical code.The reported event could not be confirmed since the device was not returned for evaluation.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design related problems were found during the investigation.The medical opinion of a medical expert was requested to evaluate the risk of this event: « i carefully reviewed the documents and the x-rays that were sent to me.The patient had a complex fracture of the elbow in 2014 and underwent 7 surgeries before implantation of the total elbow arthroplasty (tea, including rh implant) in 2022.In the pre-operative situation, the patient practically had a ¿floating elbow¿ because of the bone loss including the distal humeral epicondyles and soft tissue damage.The risk of a pre-existing surgical site infection was communicated with the patient.In fact, intra-operative cultures taken during tea implantation showed staphylococcus aureus, for which the patient was treated with antibiotics for 2 months postoperatively.The x-rays confirm the alleged adverse event of tea implant loosening and radial head dislocation.The adverse event most likely is attributable to multiple factors including insufficient bone quality, lack of good soft tissue and muscular support for elbow stability, probability of persistent infection (as per distal humerus periosteal reaction on the x-ray) and overloading of the elbow because of weight-lifting activities by the patient.The confirmation/exclusion of persistent infection can be made during the revision surgery for sure.» if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16619172
Report Number3000931034-2023-00078
Device Sequence Number20664019
Product Code JDB
UDI-Device Identifier00846832011162
UDI-Public00846832011162
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/08/2026
Device Model NumberDKY216
Device Catalogue NumberDKY216
Device Lot Number7080AW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/23/2023
09/07/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/23/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown
Patient Weight100 KG